An Abstract Decision Procedure for Satisfiability in the Theory of Recursive Data Types

Clark Barrett, Igor Shikanian, Cesare Tinelli

Research output: Contribution to journalArticle

Abstract

The theory of recursive data types is a valuable modeling tool for software verification. In the past, decision procedures have been proposed for both the full theory and its universal fragment. However, previous work has been limited in various ways. In this paper, we present a general algorithm for the universal fragment. The algorithm is presented declaratively as a set of abstract rules which are terminating, sound, and complete. We show how other algorithms can be realized as strategies within our general framework. Finally, we propose a new strategy and give experimental results showing that it performs well in practice.

Original languageEnglish (US)
Pages (from-to)23-37
Number of pages15
JournalElectronic Notes in Theoretical Computer Science
Volume174
Issue number8
DOIs
StatePublished - Jun 20 2007

Keywords

  • decision procedures
  • recursive data types
  • satisfiability modulo theories
  • term algebras

ASJC Scopus subject areas

  • Theoretical Computer Science
  • Computer Science(all)

Fingerprint Dive into the research topics of 'An Abstract Decision Procedure for Satisfiability in the Theory of Recursive Data Types'. Together they form a unique fingerprint.

  • Cite this